Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Dual variational principles for diffusion equations


Authors: Ismael Herrera and Jacobo Bielak
Journal: Quart. Appl. Math. 34 (1976), 85-102
MSC: Primary 49G99
DOI: https://doi.org/10.1090/qam/467481
MathSciNet review: 467481
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] I. Javandel and P. A. Witherspoon, A method of analyzing transient fluid flow in multilayered aquifers, Water Resour. Res. 5, 856-869 (1969)
  • [2] S. P. Neuman and P. A. Witherspoon, Transient flow of ground water to wells in multiple aquifer systems, Geotechnical Engineering Report 69-1, University of California, Berkeley (1969)
  • [3] B. Noble and M. J. Sewell, On dual extremum principles in applied mathematics, J. Inst. Maths. Applics. 9, 123-193 (1972) MR 0307012
  • [4] B. Noble, Complementary variational principles for boundary value problems, I. Basic principles, Report No. 473, Math. Research Center, University of Wisconsin (1964)
  • [5] M. J. Sewell, On dual approximation principles and optimization in continuum mechanics, Phil. Trans. Roy. Soc. Lond. 265, 319-351 (1969) MR 0255124
  • [6] A. M. Arthurs, Complementary variational principles, Oxford University Press, 1970 MR 594935
  • [7] P. D. Robinson, Complementary variational principles, in L. B. Rall (ed.), Nonlinear functional analysis and applications, pp. 507-576, Academic Press, New York, 1971 MR 0283653
  • [8] M. J. Sewell, The governing equations and extremum principles of elasticity and plasticity generated from a single functional. Part I, J. Struct. Mech. 2, 1-32 (1973)
  • [9] M. J. Sewell, The governing equations and extremum principles of elasticity and plasticity generated from a single functional. Part II, J. Struct. Mech. 2, 135-158 (1973)
  • [10] I. Herrera, A general formulation of variational principles, Instituto de Ingeniería, UNAM, E 10, México, D.F. (1974)
  • [11] M. Z. Nashed, Differentiability and related properties of nonlinear operators: some aspects of the role of differentials in nonlinear functional analysis, in L. B. Rall (ed.), Nonlinear functional analysis and applications, pp. 103-309, Academic Press, New York, 1971 MR 0276840
  • [12] M. M. Vainberg, Variational methods in the study of non-linear operator equations, Holden-Day, San Francisco, 1964
  • [13] I. Herrera and J. Bielak, A simplified version of Gurtin's variational principles, Arch. Rat. Mech. Anal. 53, 131-149 (1974)
  • [14] R. S. Sandhu and K. S. Pister, Variational methods in continuous mechanics, in International conference on variational methods in engineering, Southampton University, England, 1.13-1.25 (1972)
  • [15] E. Tonti, A systematic approach to the search for variational principle, in International conference on variational methods in engineering, Southampton University, England, 1.1-1.12 (1972)
  • [16] E. Tonti, On the variational formulation for linear initial value problems, Annali di Matematica pura ed applicata 95, 331-360 (1973) MR 0328715
  • [17] V. Komkov, Application of Rall's theorem to classical elastodynamics, J. Math. Anal. Applies. 14, 511-521 (1966) MR 0205525
  • [18] A. M. Arthurs, A note on Komkov's class of boundary value problems and associated variational principles, J. Math. Anal. Applics. 33, 402-407 (1971) MR 0271515
  • [19] S. P. Neuman and P. A. Witherspoon, Variational principles for confined and unconfined flow of ground water, Water Resour. Res. 5, 1376-1382 (1970)
  • [20] S. P. Neuman and P. A. Witherspoon, Variational principles for fluid flow in porous media, J. Eng. Mech. Div. ASCE 97, 359-374 (1971)
  • [21] M. E. Gurtin, Variational principles for linear initial value problems, Quart. Appl. Math. 22, 252-256 (1964)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 49G99

Retrieve articles in all journals with MSC: 49G99


Additional Information

DOI: https://doi.org/10.1090/qam/467481
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society